Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On luvox. Can I take Oxyelite?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am currently taking Luvox and want to take Oxyelite (fat burner).. is it safe to take ?
Posted Mon, 23 Apr 2012 in Weight & Lifestyle
Answered by Dr. Robert Galamaga 36 minutes later
Hello and thank you for your query.

Let me provide you with some information which will help you make an informed decision about taking the supplement Oxyelite. Oxyelite is a supplement which has been proclaimed by manufacturers to increase thermogenesis or heat production. This would theoretically cause a burning of calories and subsequently, weight loss.

The ingredients of Oxyelite include: Bauhinia Purpurea L. (Leaf and Pod)(Standardized for Bauhniastatins 1-4), Bacopa Moniera (Leaf),1,3-Dimethylamine (Geranium [Stem]), Cirsium Oligophyllum (Whole Plant Extract), Rauwolscine (Rauvolfia Canescens L.[Leaf and Root]) Caffeine 100mg.

I would classify Oxyelite as more of a stimulant. I really would not recommend that you take this product. If it does cause some kind of weight loss I think it would be a temporary loss of a small amount of weight. There is simply no substitute for a combination of a healthy diet and exercise to help you improve your overall well-being.

While I do not think it would be life threatening to take Oxyelite while taking Luvox I simply cannot recommend that you do it or assume any potential risk which could be associated with it. I hope you can appreciate my concern in this matter.

I hope this answer has been both informative and adequate for you in this matter. Should you have additional questions, I am available to address them.

I wish you all the best and continued good health.


Dr. Galamaga

Above answer was peer-reviewed by
Follow-up: On luvox. Can I take Oxyelite? 1 hour later
Thanks for your quick response..if I do take the oxyelite, I only plan to take it for three weeks to kick starry my metabolism because I have been dieting and exercising without any results..if I end up taking it will the amount of caffeine trigger that the stimulant? I usually drink 3 cups of coffee a day and it doesn't cause any effects...what might the oxylite cause ? Thank you
Answered by Dr. Robert Galamaga 12 minutes later
Hello and thanks for the followup.

Caffeine is part of the stimulant effect but we cannot completely discount some of the plant extracts as being potentially stimulatory as well. Speaking about caffeine an average cup of coffee has 50 mg of caffeine so this would be like drinking an additional two cups or more for each tablet you take. Caffeine in low doses has been known to be fairly safe. At higher doses it can trigger nervousness or tremulousness or possibly an irregular heart rate.

I understand your intention to jumpstart the weight loss regimen. If you do go through with taking the product I suggest you decrease your coffee by one cup per day.

Again thanks for your query. I am available for any additional followups as well.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor